FDA announces voluntary recall of Sandoz ranitidine capsules

October 4, 2019 4:59 pm Published by

 

As you may have heard there has been some concerns raised recently about the trace amounts of an impurity found in some formulations of ranitidine (aka Zantac). The impurity is a chemical compound known as NDMA. Trace amounts of NDMA can be harmful. The FDA is currently investigating this issue and has not made a formal recommendation. However the makers of ranitidine are recalling this product and out of an abundance of caution we are advising all our patients/parents using ranitidine or Zantac to discontinue the medication.  

We want to stress that the trace low level amounts of NDMA that have been detected in some batches of ranitidine/Zantac do not have any known harmful effects but until more is known it is prudent to stop this medicine. For those children who may continue to need medication to manage their reflux (GERD) there are options we can discuss. 
If you would like your child to be continued on an anti-reflux medication please call the office to discuss options @ (716) 884-0230. It may also be perfectly fine to simply stop the ranitidine and observe your child’s symptoms. 

For more information please see the following link: 

Categorised in:

This post was written by Delaware Pediatrics